MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER FULL PROCEDURE TRAY 13 F; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER FULL PROCEDURE TRAY 13 F; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number 5605150
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recs3172 showed three other similar product complaint(s) from this lot number.The complaints for this lot number (recs3172) have been reported from the same facility.
 
Event or Problem Description
The facility reported that they pulled a new catheter out of a kit to test and determined that there appears to be leaking of air into the arterial extension leg at the junction to the hub of the catheter (where the suture holes are).
 
Additional Manufacturer Narrative
The initial complaint appeared to be a reportable occurrence.Once the sample was returned and evaluated it was determined that a reportable event had not occurred.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a catheter leak was unconfirmed because the problem could not be reproduced.The product returned for evaluation was a 15cm trialysis catheter.The sample appeared clean and unused.No evidence of blood usage, infusion residue, or other indication of use was observed.A gross visual evaluation of the device found no potential evidence of a hole or leakage source.Further functional testing included purposefully occluding the catheter and while applying forceful infusion of water through each lumen, in turn.No leakage was produced during forceful infusion, including while simultaneously manipulating the interfacing components.Microscopic examination of the arterial luer, extension leg, and corresponding catheter lumen was unremarkable.No damage was observed.As the described event could not be reproduced, and no potential cause of leakage was observed, the complaint was unconfirmed.A lot history review (lhr) of recs3172 showed three other similar product complaint(s) from this lot number.The complaints for this lot number (recs3172) have been reported from the same facility.Mw5079501.
 
Event or Problem Description

Brand Name
POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER FULL PROCEDURE TRAY 13 F
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7857223
Report Number3006260740-2018-02405
Device Sequence Number11192603
Product Code NIE
UDI-Device Identifier00801741086953
UDI-Public(01)00801741086953
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2018
Report Date (Section F) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5605150
Device Catalogue Number5605150
Device Lot NumberRECS3172
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer08/18/2018
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer09/12/2018
Initial Report FDA Received Date09/07/2018
Supplement Report FDA Received Date10/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA08/28/2018